HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Acute neuropathy mimicking porphyria induced by aminolevulinic acid during photodynamic therapy.

Abstract
An 82-year-old man developed severe, acute, predominantly motor polyneuropathy, signs of autonomic involvement, and skin changes following aminolevulinic acid (ALA) administration. The compound was used as a prodrug for photodynamic therapy of Barrett's esophagitis. Changes were observed in various parameters of the heme pathway. The case reported represents a rare response to ALA treatment, resembling an acute attack of hepatic porphyria with neurological features.
AuthorsConstantin Sylantiev, Nili Schoenfeld, Rivka Mamet, Galina B Groozman, Vivian E Drory
JournalMuscle & nerve (Muscle Nerve) Vol. 31 Issue 3 Pg. 390-3 (Mar 2005) ISSN: 0148-639X [Print] United States
PMID15490483 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Photosensitizing Agents
  • Aminolevulinic Acid
Topics
  • Acute Disease
  • Aged
  • Aged, 80 and over
  • Aminolevulinic Acid (adverse effects)
  • Barrett Esophagus (drug therapy)
  • Diagnosis, Differential
  • Humans
  • Male
  • Nervous System Diseases (chemically induced, diagnosis)
  • Photochemotherapy (adverse effects)
  • Photosensitizing Agents (adverse effects)
  • Porphyrias (diagnosis)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: